PDA

View Full Version : Curious about the drug Tamoxefin



JackieK162
June 22nd, 2014, 10:40 AM
Hi,

Just wondering if any ladies on this board have ever taken Tamoxefin. I am supposed to start taking it now that I have finished my radiation therapy but I am hesitant due to all the side effects that I have read about. Would appreciate any info you could give me. I did speak to my doctor about it, but his general attitude was "Well, it's been around for a long time and since you have never smoked, you won't have to worry about blood clots."

Thanks,
JackieK

sassygranny
June 22nd, 2014, 11:05 AM
I have a good friend who took it for several years with no issues at all.

coppy777
June 22nd, 2014, 11:12 AM
Hi Jackie,
I had a breast cancer scare 2 years ago. They found abnormal cells. Not cancer cells, but not normal either. I was referred to an oncologist and he suggested taking the tamoxifen. He said the risk of uterine cancer was less worrisome than the risk of getting breast cancer. ( uterine cancer is a slight possibility when taking this drug ). I took it for maybe 8 months and decided to stop it due to the side effects I had. However, my mom who is a breast cancer survivor, took it for a long time with no ill effects. I know how hard it is to make these decisions! Prayers and blessings for the best for you!!

GrammaBabs
June 22nd, 2014, 11:14 AM
My Sis took it for 5 years and said she was fine, but she does have other issues and is a tuff cookie! My dear friend did find a few side effects.. but another friend is taking it as well and only finds a few "flushes" occasionally,,, My point being that we are all different and it is something that is part of the process... My advice has always been DO NOT read the side effects for a couple of weeks, and only then if your feeling lousy...
I take methotrexate which is not something most people want to take,,,,but has kept my RA in remission for 3 years and as long as you are closely monitored..you should be fine. If you trust your doctor,, let him do his job.. Be well,, I hope all goes smoothly for you.. hugs, B

PixieStix55
June 22nd, 2014, 11:19 AM
Tamoxifen does indeed increase the risk of blood clots whether you have ever been a smoker or not. That being said, the risk is low, as is the risk of developing uterine cancer from the drug. I was on tamoxifen for about 6 weeks after taking letrazole for 6 months. I had terrible joint/back pain with letrozole (as well as some other issues that have remained permanent)-so much so that I could hardly walk (I was 57 at the time). The pain went away within 3 weeks of stopping the letrozole. Restarted it, the pain returned; stopped it the pain went away. I had the same issues with tamoxifen. Many women have no appreciable side effect with tamoxifen.

Jackiejs
June 22nd, 2014, 12:21 PM
I was on it for five years. I did fine without any side effects. Went in regularualy for my chest xrays.
The only thing I noticed was weight gain. ugh!

Monique
June 22nd, 2014, 05:43 PM
I took Tamoxifen for 5 years. It did bring on menopause, but other than that, I did not suffer any after effects. There is a small risk of uterine cancer, but it is that, a small risk.

Jerry's wife
June 22nd, 2014, 06:30 PM
My daughter (38) had breast cancer surgery, radiation & also 5 years of Tamoxifen. At the last 6 months of the Tamoxifen she stopped the pills due to so many bad side effects on her - NOT all women, but her. Against the wishes of her cancer doctors. She seems to be fine all around so she truly has been greatly blessed. I would speak with ALL of your cancer doctors to find out what is best for YOU - they will give you the best advice. Side effects, yes - but to get cancer again would be so much worse.

alliek
June 22nd, 2014, 09:44 PM
I took Tamoxifen for five years, I had flushes and weight gain, but that was so little to put up with considering the benefits of this drug. It loses it's "benefit" after five years and can actually act as estrogen so that is why the five year limit. Since I have been cancer free since 1995, I would not hesitate to tell you to follow your physician's advice and take this drug. God Bless